MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.Device discarded.
 
Event or Problem Description
As reported by a field clinical specialist, the patient underwent a transfemoral transcatheter valve replacement valve-in-valve procedure for a 26mm sapien 3 valve in a freestyle valve in pulmonic position.After delivery of a 24mm covered stent inside the freestyle valve, the 26mm s3 valve was crimped on the commander delivery system and loaded through the back of a 26f dryseal sheath.After many attempts, the physician could not pass the valve through the covered stent to deliver it.It was decided to bring the valve back into the 26f dryseal sheath.There was some tortuosity in the anatomy while drawing it back into the sheath.It was not aligning well so it was decided to pull the sheath and the valve out as one, however, when pulling the sheath and system back as one, the valve came off the tip of the delivery system and was floating on the wire in the right ventricle (rv).The patient was taken to surgery for the removal of the system and the valve.As the patient was stable with the stent on the wire in the rv, they did not want to remove the delivery system before surgery for concern of losing the wire position.Per the physician, it seemed as though the system was caught on something that they could not visualize, but was possibly the tricuspid valve.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g3, g6, h2, h6: type of investigation, investigation findings, investigation conclusions and h10 has been updated.The device was not returned to edwards lifesciences for evaluation.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this event is not required at this time.The complaints for -thv dislodged off balloon during withdrawal through non-edwards sheath- and -difficult to track system through anatomy- were unable to be confirmed due to unavailability of the complaint device and/or applicable imagery.As the device was not returned for evaluation, engineering was unable to perform any visual, functional, or dimensional analysis.Therefore, a manufacturing non-conformance could not be determined.A review of the device history record and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint.A review of ifu/training materials revealed no deficiencies.Per complaint description -after many attempts, the physician could not pass the valve through the covered stent to deliver it.It was decided to bring the valve back into the 26f dryseal sheath.There was some tortuosity in the anatomy while drawing it back into the sheath.It was not aligning well so it was decided to pull the sheath and the valve out as one, however, when pulling the sheath and system back as one, the valve came off the tip of the delivery system and was floating on the wire in the right ventricle (rv).- as such it is possible the tortuosity present in the patient led to a sub-optimal delivery system path leading to the tracking difficulties noted.Subsequently, it is possible that tortuous anatomy lead to non-coaxial withdrawal of the delivery system through sheath, and the excessive manipulation exhorted to overcome those withdrawal difficulties led to the valve being dislodged from the balloon without applicable patient/procedural imagery, a definitive root cause was unable to be determined at this time.However, it is possible that patient factors (tortuosity) procedural factors (non-coaxial withdrawal, excessive manipulation) may have contributed to the complaint event.No manufacturing nonconformances were identified during evaluation.A definitive root cause is unable to be determined.No ifu/labeling/training manual inadequacies were identified.Therefore, no corrective or preventative action nor pra is required at this time.

Brand Name
EDWARDS COMMANDER DELIVERY
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key15195474
Report Number2015691-2022-07233
Device Sequence Number12265501
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)231208(10)64289389
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model Number9600LDS26A
Device Catalogue Number9600LDS26A
Device Lot Number64289389
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale